Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Brownsville, TX

October 18, 2012Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 18, 2012, 5:25 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 95 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 5:25 PM CDT (22:25 UTC)
Expired
Oct 18, 2012, 7:00 PM CDT
In force
95 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 54 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 5:34 PM CDTHAIL 1San Perlita, TXNICKEL TO QUARTER SIZED HAIL AND SIGNIFICANT WIND DAMAGE TO A MOBILE HOME IN SAN PERLITA. EVENT TIME BASED ON RADAR.
Oct 18, 5:50 PM CDTFUNNEL CLOUD7 S San Perlita, TXGAME WARDEN REPORTED A LARGE FUNNEL CLOUD POSSIBLY TOUCHING THE GROUND AT THE INTERSECTION OF FM 498 AND FM 1420.
Oct 18, 6:00 PM CDTTSTM WND DMG3 W San Perlita, TXTRAINED SKYWARN SPOTTER REPORTS PALM TREE BLOWN DOWN AND SHINGLES BLOWN OFF A ROOF ON HIGHWAY 186 3 MILES WEST OF SAN PERLITA AT 6 PM CDT.
Oct 18, 6:00 PM CDTTSTM WND DMGSan Perlita, TXSCHOOL EMPLOYEE REPORTS SWINGING DOORS OF SCHOOL BUS BARN TORN OFF THEIR HINGES AT SAN PERLITA ISD FACILITY AT 6 PM CDT.
Oct 18, 6:00 PM CDTTSTM WND GST 60San Perlita, TXTRAINED SKYWARN SPOTTER REPORTED WINDS ESTIMATED AT 55 TO 60 MPH IN SAN PERLITA AT 6 PM CDT.
Oct 18, 6:00 PM CDTHAIL 1.756 W Willamar, TXJAILER WITH WILLACY COUNTY SHERIFFS DEPARTMENT REPORTED GOLF BALL SIZE HAIL FELL ON FM 490 6 MILES WEST OF WILLAMAR AT 6 PM CDT.
Oct 18, 6:25 PM CDTTSTM WND DMG2 E Sebastian, TX30 FOOT TALL TREE SPLIT IN HALF BY WINDS 2 EAST OF SEBASTIAN ON FM 2629.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2118 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS54 KBRO 182225
SVRBRO
TXC061-261-489-190000-
/O.NEW.KBRO.SV.W.0093.121018T2225Z-121019T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 700 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...7 MILES NORTHEAST OF RAYMONDVILLE...MOVING
  SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YTURRIA.
  RAYMONDVILLE.
  WILLAMAR.
  PORFIRIO.
  SANTA MONICA.
  ARROYO CITY.
  SAN PERLITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2632 9734 2631 9735 2627 9779 2660 9781
      2668 9751 2644 9739 2643 9739 2638 9737
      2637 9738 2637 9736 2631 9733
TIME...MOT...LOC 2224Z 344DEG 8KT 2653 9768

$$

TOMASELLI
3 follow-up statements
340 
WWUS54 KBRO 182252
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT THU OCT 18 2012

TXC061-261-489-190000-
/O.CON.KBRO.SV.W.0093.000000T0000Z-121019T0000Z/
CAMERON-WILLACY-KENEDY-
552 PM CDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN KENEDY...WILLACY AND NORTHERN CAMERON COUNTIES...

AT 540 PM CDT...THE WILLACY COUNTY SHERIFFS DEPARTMENT REPORTED 
SIGNIFICANT HAIL OCCURRING IN THE VICINITY OF SAN PERLITA. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 7 MILES EAST OF RAYMONDVILLE...MOVING SOUTH AT
10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN PERLITA.
  WILLAMAR.
  PORFIRIO.
  SANTA MONICA.
  ARROYO CITY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2632 9734 2631 9735 2627 9779 2660 9781
      2668 9751 2644 9739 2643 9739 2638 9737
      2637 9738 2637 9736 2631 9733
TIME...MOT...LOC 2250Z 344DEG 8KT 2647 9766

$$

TOMASELLI
572 
WWUS54 KBRO 182328
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
628 PM CDT THU OCT 18 2012

TXC061-261-489-190000-
/O.CON.KBRO.SV.W.0093.000000T0000Z-121019T0000Z/
CAMERON-WILLACY-KENEDY-
628 PM CDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN KENEDY...WILLACY AND NORTHERN CAMERON COUNTIES...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORFIRIO.
  SANTA MONICA.
  ARROYO CITY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2632 9734 2631 9735 2627 9779 2660 9781
      2668 9751 2644 9739 2643 9739 2638 9737
      2637 9738 2637 9736 2631 9733
TIME...MOT...LOC 2328Z 344DEG 8KT 2639 9763

$$

TOMASELLI
812 
WWUS54 KBRO 182335
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 PM CDT THU OCT 18 2012

TXC061-261-489-190000-
/O.CON.KBRO.SV.W.0093.000000T0000Z-121019T0000Z/
CAMERON-WILLACY-KENEDY-
635 PM CDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN KENEDY...WILLACY AND NORTHERN CAMERON COUNTIES...

AT 621 PM CDT...AN AMATEUR RADIO OPERATOR REPORTED WINDS OF 55 MPH 2 
MILES EAST OF SEBASTIAN ON FM 2629. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 10 MILES NORTH OF HARLINGEN VALLEY AIRPORT...
MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORFIRIO.
  SANTA MONICA.
  ARROYO CITY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2632 9734 2631 9735 2627 9779 2660 9781
      2668 9751 2644 9739 2643 9739 2638 9737
      2637 9738 2637 9736 2631 9733
TIME...MOT...LOC 2333Z 344DEG 8KT 2638 9763

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 1:57 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 18, 1:57 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT THU OCT 18 2012

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...VISIBLE SATELLITE
IMAGES AND MSAS SURFACE ANALYSIS INDICATE A WEAK COLD FRONT DRAPED
ACROSS THE COASTAL BEND AND OFFSHORE THE UPPER TEXAS COAST THIS
AFTERNOON. NOT MUCH IN THE WAY OF CONVECTION ALONG THE FRONTAL
BOUNDARY AND WHILE THE SURFACE INSTABILITIES HAVE INCREASED ACROSS
THE LOWER TX COAST...MOISTURE APPEARS LIMITED ACROSS THE RIO GRANDE
VALLEY EVEN WITH PRECIPITABLE WATER VALUES NEAR 1.7 INCHES. WILL
HAVE TO WAIT FOR THE FRONT TO MOVE SOUTHWARD TONIGHT FOR MOISTURE TO
POOL ACROSS THE AREA AND WILL NOT MENTION RAIN CHANCES UNTIL LATE
TONIGHT INTO FRIDAY FOR SOME LOW LEVEL CONVERGENCE TO PROVIDE A
SLIGHT CHANCE TO CHANCE OF SHOWERS MOSTLY ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE CWA. WITH THE INCREASE IN CLOUDS TONIGHT
INTO FRIDAY...HIGH TEMPERATURES FRIDAY WILL NOT BE AS HOT AS THEY
HAVE BEEN THE PAST COUPLE OF DAYS.

.LONG TERM...SUNDAY THROUGH THURSDAY/...
BY THE BEGINNING OF THE LONG TERM PERIOD...RIDGE SHIFTS EASTWARD AS
A MID LEVEL TROUGH ENTERS THE PACIFIC COAST MEANWHILE A SURFACE HIGH
WHICH IS CENTER OVER THE NORTH CENTRAL GULF STRENGTHENS AND INTERACTS
WITH LEE SIDE TROUGH PROVIDING THE LOWER VALLEY WITH A STRONG SOUTH/
SOUTHEAST FLOW ALONG THE COAST OF TEXAS. THIS S/SE WINDS WILL
INCREASE IN THE AFTERNOON HOURS SUNDAY AND CONTINUE INTO MONDAY WITH
STRONG GUSTS UP TO 35 MPH ON SUNDAY. IN ADDITION...A DECENT INCREASE
IN WAA IS NOTICEABLE ON THE GFS AND ECMWF MODELS WITH THIS SOUTHERLY
FLOW. THIS WILL KEEP THE RGV DRY WHILE RIDGE MIGRATES EAST.
TEMPERATURES WILL INCREASE INTO THE MID 90S ACROSS THE VALLEY WITH
THE HOTTEST LOCATION RIGHT ALONG THE TEXAS BORDER LINE.

BY MONDAY INTO TUESDAY MID LEVEL TROUGH MOVES ACROSS THE CENTRAL
PLAINS WITH PERSISTENT SE FLOW ACROSS THE CWA ALLOWING FOR DEEPER
GULF MOISTURE TO INFILTRATE ACROSS MUCH OF THE FORECAST AREA. A FEW
ISOLATED SHOWERS WILL BE POSSIBLE ALONG THE COAST. SE WINDS WILL
CONTINUE INTO THE REMAINDER OF THE WEEK WITH RIDGE BUILDING BACK
FROM MEXICO AND CONTINUING TO DOMINATE THE REGION THROUGH THE END OF
THE WEEK. TEMPERATURES WILL REMAIN WARM RANGING FROM THE MID TO
UPPER 90S AND LOW TEMPERATURES IN THE MID 70S.

&&

.MARINE...TONIGHT THROUGH FRIDAY NIGHT...SEAS WERE NEAR 4 FEET
WITH SOUTH WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS AFTERNOON.
LIGHT TO MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL ACROSS THE
SOUTHERN COASTAL WATERS TONIGHT AS WINDS INCREASE SLIGHTLY FROM
THE EAST TO NORTHEAST ACROSS THE NORTHERN PORTIONS AS A WEAK COLD
FRONT ACROSS THE COASTAL BEND THIS AFTERNOON MOVES OFFSHORE THE
MIDDLE TEXAS COAST TONIGHT. WINDS SHOULD REMAIN LIGHT TO MODERATE
FROM THE EAST ACROSS THE WESTERN GULF OF MEXICO FRIDAY AS HIGH
PRESSURE MOVES SETTLES ACROSS CENTRAL TX FRI AFTERNOON. AS THE
SURFACE RIDGE TO THE NORTH MOVES EASTWARD FRI NIGHT...WINDS WILL
VEER TO THE SOUTHEAST.

SUNDAY THROUGH THURSDAY/...
SOUTHEAST WINDS WILL BEGIN TO INCREASE IN THE LONG TERM PERIOD FROM
SUNDAY INTO MONDAY AS AN UPPER TROUGH MOVES ACROSS THE CENTRAL
PLAINS STRENGTHENING SURFACE GRADIENT. THIS IN RETURN WILL KEEP THE
GULF WATERS UNDER SE WINDS THROUGH THE DAY WITH GUSTS UP TO 35
KNOTS POSSIBLE. EXPECT SEAS TO BUILD BETWEEN 4 TO 6 FEET INTO SUNDAY
AND SCA CRITERIA WILL BE REACH. THIS SOUTHERLY FLOW WILL CONTINUE
THROUGH THE REST OF THE WEEK GRADIENT RELAXING. RIDGE BUILDS FROM
THE WEST WITH A FEW SHOWERS POSSIBLE OVER THE OFFSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  87  76  89 /  20  30  10  10
BROWNSVILLE          74  88  73  92 /  20  30  10  10
HARLINGEN            73  89  72  93 /  20  30  10  10
MCALLEN              74  90  74  93 /  20  40  10  10
RIO GRANDE CITY      73  88  73  94 /  20  30  20  10
SOUTH PADRE ISLAND   77  85  78  87 /  20  30  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/67
Hazardous weather outlook, Oct 18, 4:23 AM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
423 AM CDT THU OCT 18 2012

TXZ248>250-252>255-190930-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
423 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-190930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
423 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MARINE CONDITIONS WILL WORSEN SATURDAY NIGHT THROUGH MONDAY NIGHT
DUE TO STRONGER WINDS AND ROUGHER SEAS. SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE WITH SMALL CRAFT EXERCISE CAUTION
CONDITIONS PROBABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-256-257-190930-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
423 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED RIP CURRENT RISK WILL BE POSSIBLE SATURDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 18, 4:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CDT THU OCT 18 2012

TXZ251-182215-
KENEDY-
421 PM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR THUNDERSTORMS IN KENEDY COUNTY...

THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT NORIAS...UNTIL
515 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR...MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:43 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy63 min
Oct 18, 5:41 PM CDTTornado WarningBROCameron, Willacy64 min
Oct 18, 6:05 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy55 min
Oct 18, 6:16 PM CDTSevere Thunderstorm WarningBROCameron, Willacy59 min
Oct 18, 6:59 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.